Narcotic Overdose Symptoms

Recognizing narcotic overdose symptoms can help you save yourself or a loved one from overdose-related death.

The opioid epidemic currently underway in the U.S. is proving deadly for many people addicted to narcotic painkillers, and recognizing narcotic overdose symptoms can help save lives. According to the American Society of Addiction Medicine, 20,101 people died as the result of a prescription painkiller overdose in 2015, and another 12,990 lost their lives to a heroin overdose. Prescription narcotic painkillers are dangerous, and for over 100 people every day in the U.S., they're deadly. If you abuse opioids, your risk of dying from an accidental overdose is exceptionally high. Getting help for an opioid addiction will not only likely save your life, but it can also restore it by helping you find purpose and meaning in life without drugs.

How Narcotic Painkillers Affect You

Narcotic painkillers are central nervous system depressants. They slow your breathing and heart rate and produce a keen sense of euphoria, calm, and well-being. But the truth is, your well-being is dramatically lowered when you abuse narcotic medications. Narcotic overdose symptoms can quickly set in if the dose you take is too high, but it's often difficult to know what dose you're taking when it comes to narcotics.

Opioids produce a high level of tolerance very quickly. This means that you need increasingly higher doses to get the desired effects of the drug. But taking a dose that's too high can lead to symptoms of opiate overdose. According to the Centre for Addiction and Mental Health, people who take opioids often don't know what dose--or even what drug--they're getting. When you consider that a single OxyContin pill may contain as much oxycodone as 16 tablets of Percocet, it's easy to see how prescription opioids can quickly lead to narcotic overdose symptoms and death.

Symptoms of Opiate Overdose

Narcotic overdose symptoms include breathing problems. Someone who has overdosed on narcotics may struggle to breathe or stop breathing altogether. Excessive sleepiness is also one of the most common narcotic overdose symptoms. Other opioid overdose signs include cold, clammy skin and a blue tinge to the skin, fingernails, and lips. A loss of consciousness or coma will typically occur with an overdose.

Naloxone Saves Lives

Naloxone is a prescription medication that reverses the effects of an opioid overdose to get an individual breathing and conscious again. When naloxone is injected at the first opioid overdose signs, it can save lives.

In 2014, the Food and Drug Administration approved a hand-held auto-injector of naloxone for personal use. If you or someone you love abuses narcotic painkillers, having naloxone on hand can can reverse narcotic overdose symptoms and buy you or your loved one time until emergency medical personnel arrive or you get to the emergency department. Known as Evzio, the auto-injector is available by prescription from your physician.

Ending an Opioid Addiction

Overcoming an opioid addiction isn't easy, but then, neither is being addicted to prescription painkillers. A high quality treatment program can help you develop healthier thought and behavior patterns and delve into the issues that underlie your addiction. Treatment arms you with an arsenal of skills, strategies, and techniques for coping with stress, cravings, and other triggers. It can help you repair damaged relationships, restore your physical and mental health, and lead to fulfillment in a life without drugs.

If you or someone you love struggles with opioid addiction, contact Drug Rehab Charleston. We can help you find a treatment program that will meet your specific needs, issues, and preferences to help you successfully recover from an opiate addiction for the long-term.

 

 

 

Resources:

https://www.asam.org/docs/default-source/advocacy/opioid-addiction-disease-facts-figures.pdf

http://www.camh.ca/en/hospital/health_information/a_z_mental_health_and_addiction_information/oxycontin/Pages/oxycontin_straight_talk.aspx

 

Get Started on The Journey To Recovery Today!
Call Now (843) 410-4190